Heavy Rain, Navajo
- When
- July 8, 8:05 PM MST to 8:35 PM MST
- Where
- Navajo County, 3 mi SE of Holbrook to 3 mi NW of Holbrook
- Reported by
- Public
- Coordinates
- 34.869, -110.133
A thunderstorm produced 1.13 inches of rain in about 25 minutes.
A thunderstorm produced heavy rain in Holbrook.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A thunderstorm produced heavy rain in Holbrook.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 8, 3:16 PM MST, 4 hours 49 minutes earlier.
Area Forecast Discussion National Weather Service Flagstaff AZ 316 PM MST Sat Jul 8 2017 .SYNOPSIS...Temperatures will begin to cool closer to average over the weekend and into next week. Chances for afternoon thunderstorms will gradually increase over northern Arizona through the the first half of next week as well. && .DISCUSSION... The 2017 Monsoon looks to be in full swing this afternoon with widespread showers and thunderstorms across the area. Light steering winds alloft has allowed for some cells to drift slowly through the region triggering some flood advisories earlier in the Day. Some environmental shear off of higher terrain has allowed the stronger storms to organize and create potentially damaging hail and strong outflows. Peak heating is currently at maximum and will possibly see a few storms at or near severe levels before the rest of the evening is over. Some of these storms are expected to carry over into the evening hours, however storm strength should decrease around sunset, as convective mixing shuts off. Quiet overnight hours are expected with the next round of convection looking to start late Sunday Morning and early Sunday afternoon. This trend of enhanced daytime convection typical of the North American Monsoon looks to continue through the bulk of the forecast period as the large scale ridge responsible for the monsoonal pattern is forecast to remain in place for the foreseeable future, some movement of the ridge access may increase or decrease daily precipitation chances as we go forward, but the favorable pattern remains into next week. Moisture looks to move into the region lowering cloud bases and increase the potential for more widespread storms producing heavy rains each subsequent day. && .AVIATION...For the 00Z package...Scattered showers and thunderstorms will continue into the evening across northern Arizona. Gusty winds, frequent lightning, and brief MVFR/IFR visibilities will be possible in stronger storms. Activity will diminish significantly after 03Z with lingering isolated showers continuing into the overnight hours tonight. Another round of scattered thunderstorms to redevelop after 18Z Sunday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Cooler temperatures and increased low level moisture are expected through the weekend, though gusty and erratic outflow winds should still be anticipated. Trends early next week include higher minimum relative humidity values and higher chances of wetting rains. Tuesday through Thursday...The district will be in a medium grade monsoon pattern during this time. Expect scattered to numerous showers and thunderstorms each day. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Suk AVIATION...KD FIRE WEATHER...KD For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous Weather Outlook National Weather Service Flagstaff AZ 322 AM MST Sat Jul 8 2017 AZZ004>018-037>040-090700- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 322 AM MST Sat Jul 8 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight Scattered thunderstorms will develop this afternoon and last through the evening hours. Expect light to moderate rainfall with these storms. Strong thunderstorm winds will be a concern for areas below the rim country. A few gusts near 60 MPH are possible, especially in Yavapai and Gila Counties. .DAYS TWO THROUGH SEVEN...Sunday through Friday Expect a typical monsoon pattern with scattered thunderstorms developing each day. Thunderstorm hazards will include lightning, moderate rainfall, and small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A thunderstorm produced 1.13 inches of rain in about 25 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2017Every state in 2017This day in weather historyWarnings in Arizona, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 708127.